MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION JAGTOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00573060
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of core wire break.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagtome rx 44 was attempted to be used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the guidewire bent and broke the last 5cm off.It was reported that no part of the detached guidewire fell into the patient.The procedure was completed using another guidewire.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of core wire break.Block h11: investigation results the returned jagtome rx 44 was analyzed, and a visual and microscopic inspection found that the guidewire was kinked at the proximal section and had evidence of a mechanical cut.The working length of the autotome device was twisted.No other problems with the device were noted.The results of the analysis performed on the returned device found that the guidewire was kinked at proximal section and had evidence of a mechanical cut.It is most likely that this physical damage could have occurred due to excess manipulation of the device.It is most likely that as part of the device manipulation during the procedure, an excess of force was applied to the device (such as during the guidewire insertion) through another device or by the interaction with the scope, causing the kink.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h2 (correction): block h6 (component codes), (evaluation result codes) and block h11 (investigation results) have been updated.Block h6: imdrf device code a0401 captures the reportable event of core wire break.Block h11: investigation results: the returned jagtome rx 44 was analyzed, and a visual and microscopic inspection found that the guidewire was kinked at the proximal section and had evidence of a mechanical cut.The working length of the autotome device was twisted.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of core wire break was confirmed.The results of the analysis performed on the returned device found that the guidewire was kinked at the proximal section and had evidence of a mechanical cut.It is most likely that the kink occurred as part of the device manipulation.During the procedure, if an excess of force was applied to the device, such as during guidewire insertion through another device or by the interaction with the scope, it could cause physical damage to the guidewire.Also, the guidewire returned broken due to a mechanic cut.Additionally, it was found that the working length of the autotome was twisted.This could have been caused after multiple attempts to rotate the handle of the device or during the introduction of the device into the scope.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
JAGTOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19454056
Report Number3005099803-2024-02518
Device Sequence Number8785586
Product Code KNS
UDI-Device Identifier08714729776673
UDI-Public08714729776673
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00573060
Device Catalogue Number7306
Device Lot Number0033201347
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer08/09/2024
09/09/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date09/06/2024
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown